MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 840
Medical Device Problem Codes No Display/Image (1183); Device Inoperable (1663)
Health Effect - Clinical Codes No Patient Involvement (2645); No Information (3190)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, an 840 ventilator had a blank display.Patient involvement information was not provided.The service engineer (se) verified the malfunction and replaced the graphical user interface (gui) printed circuit board (pcb) and upgraded the software to the latest revision.The unit passed all testing and operates within the manufacturing specifications.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that, an 840 ventilator failed the power on self-test (post).The ventilator exhibited a loud whistle and the display screen was black.There was no patient involvement at the time of the reported condition.The service engineer (se) verified the malfunction.The se replaced the graphical user interface (gui) printed circuit board (pcb) and upgraded the software to the latest revision.The unit passed all testing and operates within the manufacturing specifications.
 
Additional Manufacturer Narrative
The device was repaired and the reported issue was isolated to interface between the device and the failed component.If information is provided in the future, a supplemental report will be issued.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
MDR Report Key6447042
Report Number8020893-2017-05484
Device Sequence Number1577234
Product Code CBK
UDI-Device Identifier10884521077188
UDI-Public10884521077188
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K970460
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number840
Device Catalogue Number4-840220DRAC-GR
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/02/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2017
Supplement Date Received by ManufacturerNot provided
03/02/2017
Initial Report FDA Received Date03/30/2017
Supplement Report FDA Received Date04/19/2017
12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1